Kentucky, 2012

Hail and Damaging Winds in Kentucky, June 29, 2012

June 29, 2012 · NWS JKL · 35 events in 15 counties and zones

During the afternoon hours of June 29th, a thunderstorm complex over northern Illinois and Indiana began to organize north of a stationary boundary. The storms became more organized as they tracked through central Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$742,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

During the afternoon hours of June 29th, a thunderstorm complex over northern Illinois and Indiana began to organize north of a stationary boundary. The storms became more organized as they tracked through central Ohio. The complex of storms developed into a derecho as it tracked through Ohio and into West Virginia and Virginia. The resulting system produced a large area of damaging winds. As the derecho tracked through the northern portion of Kentucky, a gust front was produced and tracked south across eastern Kentucky. Numerous reports of wind damage was recieved as the gust front pushed south.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 29, 5:10 PM EST, 8 minutes earlier.

Area forecast discussion, Jun 29, 5:10 PM EST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT FRI JUN 29 2012

.MESOSCALE CONVECTIVE UPDATE...
ISSUED AT 610 PM EDT FRI JUN 29 2012

UPDATED THE GRIDS AND ZONES TO REFLECT THE SEVERE AND STRONG STORMS
THAT LOOK TO GRAZE OUR NORTHEAST COUNTIES OVER THE NEXT FEW HOURS.
THESE WILL MOVE INTO A EXTREMELY UNSTABLE AIR MASS IN PLACE THROUGH
OUR NORTHEAST CWA WITH A LARGE GUST FRONT BRINGING A STRONG POTENTIAL
FOR DAMAGING WINDS GIVEN THEIR HISTORY TO THE NORTH. HAVE ADDED THESE
ATTRIBUTES TO THE PERTINENT GRIDS AND ZONES. ALSO BUILT UP THE WIND
GUSTS IN THE NORTHEAST AND KICKED DOWN TEMPS WITH THE LIKELY
RAIN/GUST FRONT. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE HEAT WAVE WILL CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE
STAYING IN PLACE. THE MAIN FORECAST ISSUES ARE TO TRY AND FORECAST
THE SHORT WAVES MOVING AROUND THE PERIPHERY OF THE UPPER HIGH AND
TRY AND DETERMINE IF THEY WILL BE STRONG ENOUGH TO INITIATE
CONVECTION. THE HRRR WAS SHOWING A MCS TYPE OF SYSTEM BARELY
EFFECTING THE AREA NORTH OF THE MOUNTAIN PARKWAY. CONSIDERING THE
SEVERE THUNDERSTORM WATCH IS JUST NORTH OF THE FORECAST
AREA...THOUGHT IT WOULD BE WISE TO INCLUDE SOME THUNDER IN THE
FORECAST. IT IS THE SAME SITUATION FOR TOMORROW...WITH ANOTHER WAVE
MOVING ACROSS THE AREA. THE HEAT IS PRETTY MUCH A SLAM DUNK. WE BROKE THE
THE ALL TIME RECORD FOR JACKSON AT 102 TODAY AND IT MIGHT EVEN GO UP
IN THE NEXT HOUR. WILL HAVE TO WAIT AND SEE. LONDON ALSO HIT 102
TIED THE ALL TIME RECORD FOR THE YEAR.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE EXTENDED FORECAST PERIOD CONTINUES TO FEATURE AND BROAD AND
STRENGTHENING RIDGE OVER MUCH OF THE CONUS STRETCHING FROM THE FRONT
RANGE OF THE ROCKIES AND EAST OVER THE NORTHERN TIER OF THE TN
VALLEY AS WELL AS THE SOUTHEAST. THE MILLION DOLLAR QUESTION...OR
THE FORECAST CHALLENGE OF THE EXTENDED IS...WITH A PROMINENT TROUGH
OVER THE NEW ENGLAND AREA AND A SERIES OF RIDGE RUNNERS DIVING
SOUTHEAST THROUGH THE WESTERN FRINGE OF THE GREAT LAKES AND INTO THE
OHIO VALLEY...WILL AN MCS BE ABLE TO OVERCOME OUR DROUGHT AND MAKE
IT A BIT FURTHER SOUTH INTO THE EASTERN KENTUCKY AREA. AT THIS
POINT...THE MODELS HANDLE THE OVERALL LONG WAVE PATTERN QUITE WELL
BUT JUDGING PREVIOUS RUNS COMPARED HOW THE PATTERN HAS PANNED OUT IN
THE SYNOPTIC AND MESOSCALE...AREAS THAT WOULD HAVE RECEIVED RAIN
ACCORDING TO THE PAST RUNS HAVE NOT COME TO PASS. THIS PROVIDES A
LOWER CONFIDENCE THAT RAINFALL WILL OCCUR IN THE EXTENDED AND GIVEN
THE FACT THAT A STRONG TO DECENT CAP WILL BE IN PLACE OVER MUCH OF
THE AREA. DESPITE BOTH THE EURO AND GFS SHOWING CONVECTION UNDER THE
CAP...WILL LEAN TOWARDS A DRIER FORECAST. WILL RUN THE ALL MODEL
BLEND AND COORDINATE WITH NEIGHBORING OFFICES TO GO ON THE DRY SIDE
OF THE RESULT.

AFTER THE PRODUCING THE MODEL ALL BLEND AND COORDINATION WITH
NEIGHBORING FORECAST OFFICES...DECIDED TO GO WITH A DRY EXTENDED
FORECAST. THE LACK OF CONFIDENCE IN MODELS PRODUCING QPF IN THE
EXTENDED UNDER THE CAP AND THE WORSENING DROUGHT CONDITIONS AIDED IN
THIS DECISION. BETTER INTERROGATION WILL BE NEEDED IN LATER RUNS IF
EASTERN KENTUCKY IS TO GET MEASURABLE RAIN BUT SOME BETTER SUPPORT
ARRIVES THROUGH THE OHIO VALLEY ON THU INTO THU NIGHT THAT MAY PUT
DOWN SOME MUCH NEEDED RAIN BUT AT THIS POINT...FELT A DRY FORECAST
WOULD BE A BETTER REPRESENTATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 1031 AM EDT FRI JUN 29 2012

VFR WILL PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE REMAINS IN
CONTROL LOCALLY...WITH LIGHT WLY WINDS AROUND 5 KTS OR LESS. SOME
ISOLATED THUNDERSTORMS MAY FORM NORTH OF THE MOUNTAIN PARKWAY THIS
AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...JJ
LONG TERM....SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Jun 29, 1:33 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT FRI JUN 29 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-302145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
233 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES AGAIN TODAY RESULTING
IN VERY LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON. WITH ONGOING
DROUGHT CONDITIONS ACROSS MOST OF EASTERN KENTUCKY...THIS WILL CREATE
A HEIGHTENED RISK FOR WILDFIRES TO SPREAD RAPIDLY.

THERE IS A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM TO FORM LATE
THIS AFTERNOON NORTH OF THE MOUNTAIN PARKWAY. IF A STORM FORMS...IT
MAY BECOME STRONG AND PRODUCE WIND GUST UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 100 THROUGH THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE
BUILDS OVER THE COMMONWEALTH. WITH ONGOING DROUGHT CONDITIONS PRESENT
ACROSS MOST OF EASTERN KENTUCKY AND LITTLE TO NO RAIN FORECAST
THROUGH THE NEXT SEVERAL DAYS...THE ELEVATED THREAT FOR WILDFIRES IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/JJ

In the hours before

Special weather statement, Jun 29, 4:59 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT FRI JUN 29 2012

KYZ044-050>052-059-060-104-106-292300-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-FLEMING-MORGAN-
559 PM EDT FRI JUN 29 2012

...A LINE OF GUSTY THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 700 PM EDT FRIDAY EVENING...

   MENIFEE...
   NORTHEASTERN MONTGOMERY...
   NORTHERN MORGAN...
   EXTREME NORTH CENTRAL POWELL...
   ROWAN...
   BATH...
   ELLIOTT AND
   FLEMING.

AT 556 PM EDT...A LINE OF GUSTY THUNDERSTORM WINDS WAS LOCATED
ALONG A LINE EXTENDING FROM NEAR FALMOUTH TO MAYSVILLE TO NEAR
MANCHESTER OHIO...MOVING SOUTHEAST AT 65 MPH.

RESIDENTS IN ADVANCE OF THIS LINE CAN EXPECT GUSTY WINDS OF 40 TO
50 MPH AS THE FRONT MOVES THROUGH...TO BE FOLLOWED BY THUNDERSTORMS
WITH BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL.

ABE

The radar

The Jackson,KY radar (KJKL), 99 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Fleming

When
June 29, 5:18 PM EST
Where
Fleming County, 0.54 mi W of Flemingsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
State Official
Coordinates
38.420, -83.740

Trees and power lines were blown down countywide.

Thunderstorm Wind, Rowan

When
June 29, 5:35 PM EST
Where
Rowan County, 1.48 mi SSW of Cranston
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.250, -83.440

Numerous trees were blown down on Rock Fork Road and Highway 377.

Thunderstorm Wind, Bath

When
June 29, 5:45 PM EST
Where
Bath County, Salt Lick
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.120, -83.620

A couple trees were blown down.

Thunderstorm Wind, Bath

When
June 29, 5:49 PM EST
Where
Bath County, Salt Lick
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.120, -83.620

Power lines were blown down.

Thunderstorm Wind, Bath

When
June 29, 5:49 PM EST
Where
Bath County, 0.88 mi NW of Polksville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.140, -83.660

Numerous trees were blown down.

Thunderstorm Wind, Montgomery

When
June 29, 5:50 PM EST
Where
Montgomery County, 1.76 mi NE of Grassy Lick
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
38.100, -84.000

Trees and power lines were blown down on US 460.

Thunderstorm Wind, Bath

When
June 29, 5:50 PM EST
Where
Bath County, 1.38 mi S of Preston
Measured
59 kt (68 mph) measured gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.060, -83.750

A wind gust was measured on a home weather station. Also, trees were blown down at the residence.

Thunderstorm Wind, Elliott

When
June 29, 5:55 PM EST
Where
Elliott County, 0.69 mi N of Sandy Hook
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
38.090, -83.120

There were trees down and power outages countywide.

Thunderstorm Wind, Menifee

When
June 29, 6:04 PM EST
Where
Menifee County, 1.09 mi E of Wellington
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
37.920, -83.500

The deputy director reported trees and power lines blown down throughout Menifee county. The first reports came in shortly after 7PM from around the Wellington and Big Woods area.

Thunderstorm Wind, Powell

When
June 29, 6:08 PM EST
Where
Powell County, 0.55 mi E of Stanton
Measured
52 kt (60 mph) estimated gust
Property damage
$80,000
Reported by
State Official
Coordinates
37.850, -83.860

There was roof damage on a house in Stanton and trees and power lines down county wide.

Thunderstorm Wind, Johnson

When
June 29, 6:10 PM EST
Where
Johnson County, 0.69 mi S of Redbush
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.940, -82.950

Several trees were blown down on Highways 172 and 3214 with the initial gust front.

Thunderstorm Wind, Morgan

When
June 29, 6:10 PM EST
Where
Morgan County, 0.88 mi SE of Ezel
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
37.890, -83.440

Numerous trees were blown down in and around Ezel.

Thunderstorm Wind, Morgan

When
June 29, 6:10 PM EST
Where
Morgan County, 0.69 mi S of West Liberty
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
37.910, -83.270

Trees were blown down in and around town.

Thunderstorm Wind, Powell

When
June 29, 6:10 PM EST
Where
Powell County, 0.55 mi E of Stanton
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
37.850, -83.860

Trees were blown down countywide.

Thunderstorm Wind, Wolfe

When
June 29, 6:17 PM EST
Where
Wolfe County, 1.09 mi W of Pine Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.770, -83.640

A tree was blown down on Miller Ridge Road.

Thunderstorm Wind, Wolfe

When
June 29, 6:18 PM EST
Where
Wolfe County, 0.88 mi SE of Toliver
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
37.810, -83.460

One tree was blown down.

Thunderstorm Wind, Wolfe

When
June 29, 6:19 PM EST
Where
Wolfe County, 2.29 mi WNW of Stillwater
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.760, -83.520

A tree was blown down at the junction of Hiram Branch Road and Highway 746.

Thunderstorm Wind, Johnson

When
June 29, 6:23 PM EST
Where
Johnson County, 0.55 mi E of Paintsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
37.820, -82.790

The wind rolled and demolished a shed.

Thunderstorm Wind, Estill

When
June 29, 6:25 PM EST
Where
Estill County, Irvine
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
37.700, -83.970

There were trees blown down in town and throughout the county.

Thunderstorm Wind, Johnson

When
June 29, 6:25 PM EST
Where
Johnson County, 0.55 mi W of Paintsville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.820, -82.810

There were trees down in downtown Paintsville.

Thunderstorm Wind, Martin

When
June 29, 6:30 PM EST
Where
Martin County, 0.55 mi W of Inez
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
37.870, -82.540

Several trees blown down and power outages.

Thunderstorm Wind, Floyd

When
June 29, 6:36 PM EST
Where
Floyd County, 0.55 mi E of Prestonsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
37.670, -82.770

There were numerous calls of trees and power lines down.

Thunderstorm Wind, Pike

When
June 29, 6:42 PM EST
Where
Pike County, 0.5 mi E of Turkey Creek
Measured
81 kt (93 mph) measured gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
37.671, -82.311

A wind gust measured by a home weather station with an anemometer 18 feet above the ground registered as 93 mph. Several large trees up to 36 inches in diameter were blown down.

Thunderstorm Wind, Breathitt

When
June 29, 6:43 PM EST
Where
Breathitt County, 0.56 mi NNW of Yeadon
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
37.558, -83.452

There were trees down on Highway 52.

Thunderstorm Wind, Pike

When
June 29, 6:45 PM EST
Where
Pike County, 1.38 mi N of Forest Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
37.650, -82.320

Trees were blown with one tree holding three others back about to fall on road and homes.

Thunderstorm Wind, Johnson

When
June 29, 6:45 PM EST
Where
Johnson County, 0.69 mi N of Elna
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
37.930, -82.970

A tree fell on a house causing minor damage.

Hail, Johnson

When
June 29, 6:58 PM EST
Where
Johnson County, 0.55 mi W of Sitka
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.880, -82.840

The hail was the size of quarters.

Thunderstorm Wind, Pike

When
June 29, 6:58 PM EST
Where
Pike County, 1.1 mi W of Peg
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.550, -82.270

Trees were blown down on Pond Creek Road.

Thunderstorm Wind, Pike

When
June 29, 6:58 PM EST
Where
Pike County, 1.49 mi NNE of Raccoon
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
37.520, -82.440

Trees and power lines were blown down and on fire on Maynard Drive.

Thunderstorm Wind, Pike

When
June 29, 7:00 PM EST
Where
Pike County, 1.76 mi NE of Shelbiana
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
37.450, -82.480

A power line was blown down and on fire on Chloe Road.

Thunderstorm Wind, Pike

When
June 29, 7:00 PM EST
Where
Pike County, Mouthcard
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
37.380, -82.250

The roof was partially torn from a home in Mouthcard.

Hail, Johnson

When
June 29, 7:03 PM EST
Where
Johnson County, 0.69 mi S of Staffordsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.820, -82.830

The hail was the size of quarters.

Thunderstorm Wind, Johnson

When
June 29, 7:03 PM EST
Where
Johnson County, 0.69 mi S of Staffordsville
Measured
59 kt (68 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
37.820, -82.830

The wind was measured at 68 mph using a home weather station. Several trees were blown down.

Thunderstorm Wind, Pike

When
June 29, 7:07 PM EST
Where
Pike County, 0.55 mi E of Shelbiana
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.430, -82.490

A tree was blown down. The spotter estimated winds sustained at 50mph with gusts to 70mph.

Thunderstorm Wind, Pike

When
June 29, 7:10 PM EST
Where
Pike County, 1.1 mi W of Fedscreek
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
37.400, -82.250

There were several trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381973, 381978, 381982, 381983, 381984, 381986, 382029, 382003, 382004, 382005, 382006, 382007, 382008, 382010, 382011, 382012, 382013, 382014, 382015, 382016, 382017, 382019, 382083, 382020, 382049, 382052, 381965, 382050, 382051, 382042, 382709, 381966, 382060, 382038, 382053.